Posted 10/23/2011 1:25 PM (GMT -7)
I'm in the middle of a proctitis flare up. Finally, I could see my doc and he changed the meds that the surgeon had prescribed as my doc was away. He prescribed something different from metronidazole as it caused me constant vomiting despite taking Zofran. I asked him about tests performed after taking Methotrexate for 2 months. He ordered also stool analysis and calprotectin in stool to screen for inflammation. Now, my question is, I have been taking a variety of antibiotics since October 4, 2011 till present. I had a course of Ciprobay 750/day for ten days. Then, I stayed a week antibiotic - free and then my proctitis got worse and this necessitated taking Metronidazole suppositories/ 12 hrs and Cipro/12 hrs as well, but my stomach could not bear all this. These were the surgeon's prescriptions. Now my doc prescribed Tavanic 500 for 2 weeks and Orindazole, 3 tablets/day for 10 days. After nearly a month on antibiotics, I don't think there would be any inflammation, right? I'm really confused as every time after an antibiotic course, I undergo tests, they turn out to be negative and my doc tells me "See, there is no problem and you have no inflammation". What do you think?
Current meds: Pred (7.5 mg can't go lower), enema cort before bedtime, Pentasa tablets 2g, Methotrexate im injection 25 mg/week, Tavanic 500 for 2 weeks, Orindazole 1500 mg/day for 10 days, folic acid, B injections every other day, Nexium 80, and multivitamins.